MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR MICRO CHPV W RICKHAM UNITIZED

INTEGRA LIFESCIENCES SWITZERLAND SAR MICRO CHPV W RICKHAM UNITIZED
Model Number 823113
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id 823113) was implanted on (b)(6) 2021 for a cerebrospinal fluid diversion.The neurosurgeon was unable to reprogram the shunt.Therefore, it was removed and replaced on (b)(6), 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve (id 823113) was returned for evaluation.Device history record (dhr) - the product code 82-3113 with lot 5775694 conformed to the specifications when released.Failure analysis - the valve was visually inspected; no defects were noted.The valve was hydrated.The valve was tested for programming, the valve failed the test.The silicone was cut just after the valve casing and the cam mechanism was gently moved.The valve was retested for programming, the valve failed the test.The valve was dismantled and was examined under microscope at appropriate magnification: bump mark was noted in the valve casing.The cam magnets were controlled and failed.The root cause for the issue reported by the customer is due to the valve receiving a hard knock and abnormal polarization of the cam magnets.The root cause for the bump marks in the valve casing noted during the investigation is due to the valve receiving a hard knock.The root cause for the abnormal polarization noted during the investigation, was probably caused by an exposition of a too strong magnetic field, as noted in the ifu, ¿any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in a mri procedure.
 
Event or Problem Description
N/a.

Brand Name
MICRO CHPV W RICKHAM UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15412546
Report Number3013886523-2022-00421
Device Sequence Number14926203
Product Code JXG
UDI-Device Identifier10381780519164
UDI-Public(01)10381780519164(17)260731(10)5775694
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number823113
Device Catalogue Number823113
Device Lot Number5775694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown